Alert archive / Colorado / High Wind Watches in 2023

High Wind Watch 7, NWS Pueblo, CO

March 3, 202311 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Mar 3, 2023, 2:55 PM MST for 11 counties in Colorado. It took effect at Mar 5, 2023, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2023, 2:55 PM MST (21:55 UTC)
In effect from
Mar 5, 2023, 8:00 AM MST
Expired
Mar 4, 2023, 3:05 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS75 KPUB 032155
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MST Fri Mar 3 2023

COZ070>075-078>080-086>088-040600-
/O.NEW.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
255 PM MST Fri Mar 3 2023

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  possible.

* WHERE...Portions of south central and southeast Colorado.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
983 
WWUS75 KPUB 040523
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1023 PM MST Fri Mar 3 2023

COZ070>075-078>080-086>088-041400-
/O.CON.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1023 PM MST Fri Mar 3 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  possible.

* WHERE...Portions of south central and southeast Colorado.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
476 
WWUS75 KPUB 041056
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
356 AM MST Sat Mar 4 2023

COZ070>075-078>080-086>088-041900-
/O.CON.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
356 AM MST Sat Mar 4 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts of 60 to 75 mph 
  possible.

* WHERE...Central and southern portions of the San Luis Valley,
  the Sangre de Cristo and Wet Mountains, the Wet Mountain 
  Valley, and portions of the southern I-25 Corridor from Pueblo 
  to Trinidad. 

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel could be difficult, especially for high profile vehicles
  on north to south oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
826 
WWUS75 KPUB 041947
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1247 PM MST Sat Mar 4 2023

COZ070>075-078>080-086>088-050400-
/O.CON.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1247 PM MST Sat Mar 4 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts of 60 to 75 mph 
  possible.

* WHERE...Central and southern portions of the San Luis Valley, 
  the Sangre de Cristo and Wet Mountains, the Wet Mountain 
  Valley, and portions of the southern I-25 Corridor from Pueblo 
  to Trinidad.

* WHEN...From Sunday morning through Sunday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Travel could be difficult, especially for high profile 
  vehicles on north to south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
437 
WWUS75 KPUB 042205
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
305 PM MST Sat Mar 4 2023

COZ074-075-087-088-050615-
/O.UPG.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
/O.NEW.KPUB.HW.W.0009.230305T0700Z-230306T1500Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
305 PM MST Sat Mar 4 2023

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST
MONDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Southern Sangre de Cristo Mountains, Walsenburg
  Vicinity, Upper Huerfano River Basin Below 7500 Feet, Trinidad 
  Vicinity, and Western Las Animas County Below 7500 Feet.

* WHEN...From midnight tonight to 8 AM MST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ072-073-078>080-050615-
/O.UPG.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
/O.NEW.KPUB.HW.W.0009.230305T1500Z-230306T0200Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
305 PM MST Sat Mar 4 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST SUNDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...Northern Sangre de Cristo Mountains Above 11000 Feet,
  Wet Mountain Valley Below 8500 Feet, Wet Mountains between 6300
  and 10000 Feet, and Wet Mountains Above 10000 Feet.

* WHEN...From 8 AM to 7 PM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ070-071-050615-
/O.UPG.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
/O.NEW.KPUB.HW.W.0009.230305T1500Z-230306T0200Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
305 PM MST Sat Mar 4 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...San Luis Valley Below 8500 Feet.

* WHEN...From 8 AM to 7 PM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ086-050615-
/O.UPG.KPUB.HW.A.0007.230305T1500Z-230306T0100Z/
/O.NEW.KPUB.HW.W.0009.230305T1500Z-230306T0200Z/
Pueblo Vicinity/Pueblo County Below 6300 Feet-
305 PM MST Sat Mar 4 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST SUNDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Pueblo County Below 6300 Feet.

* WHEN...From 8 AM to 7 PM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ060-061-050615-
/O.NEW.KPUB.HW.W.0009.230305T1500Z-230306T0200Z/
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
305 PM MST Sat Mar 4 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST SUNDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph expected.
  Occasional blowing snow with near zero visibilities at times.

* WHERE...Eastern Sawatch Mountains Above 11000 Feet, and Western
  Chaffee County Between 9000 and 11000 Feet.

* WHEN...From 8 AM to 7 PM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ069-050615-
/O.NEW.KPUB.HW.W.0009.230305T1500Z-230306T0200Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
305 PM MST Sat Mar 4 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Northern San Luis Valley Below 8500 Feet.

* WHEN...From 8 AM to 7 PM MST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 3, 10:28 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 3, 10:28 AM MST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1028 AM MST Fri Mar 3 2023

.SHORT TERM...(Today and tonight)
Issued at 341 AM MST Fri Mar 3 2023

Key Messages:

1) Overall nice day across the fcst area.

2) Weak disturbance will move over N CO and this will bring a chance
of showers over the C mtns, the N sections of the PPR, and part of
the SE Plains mainly N of highway 50.

Currently...

Mostly clear skies prevailed across the fcst area at 3 AM.
Temperatures were in the 20s over a majority of the plains, although
some teens were noted over the far eastern plains while 30s were
noted in the banana belt regions. In the valleys temps were in the
teens and 20s with single digits in the mtns.

On the state scale, clouds were increasing over NW Colorado as a
disturbance was approaching the area. Regional radar was picking up
some echoes over NW CO.

Today...

Overall, anticipate a relatively nice day over a majority of the
region. Max temps across the plains will reach well into the 50s
over most of the lower elevations, with 40s to L50s over the PPR.
Valleys should see highs in the 40s with 20s and 30s in the mtns.
Winds today do not look like they will be overly strong with mainly
diurnal upslope flow over most plains locations. The strongest flow
will be over the c mtn region where 25 to 35 knt gusts will be
possible later in the day.

As for precip, aforementioned disturbance will bring a chance of
some snow to the c mtns, mainly N of Cottonwood Pass, starting after
noon. An inch or two will be possible on NW slopes. Some showers may
begin to affect the N sections of the PPR by late afternoon.

Tonight...

Early this evening, the disturbance will push a cool front down the
plains, and showers will be on the increase N El Paso county, with
the shower chances increasing over the northeast sections of the SE
Plains during the mid to late evening hours. Over the remainder of
the plains, N to NE winds will increase, with gusts to 15 to 25 mph.
POP chances over the C mtns will decrease as the evening progresses.
An additional inch or snow of snow will be possible.

Min temps by sunrise tomorrow will fall into 20s across all of the
plains with single digits/L10s over the valleys. single digits will
be widespread over the mtns. \/Hodanish

.LONG TERM...(Saturday through Thursday)
Issued at 341 AM MST Fri Mar 3 2023

Key Messages:

1) Windy to very windy Sunday with snow chances over the ContDvd and
   Critical Fire Weather conditions likely across the Plains.

2) Moderate to strong westerly flow continues early next week, bringing
   continued precipitation chances to the ContDvd and cool surges across
   the Plains.

Saturday-Sunday...Moderate westerly flow aloft across the region through
the day Saturday increases Saturday night and Sunday, as a broad upper
trough carves out across Pacific Northwest and a strong jet stream translates
across the West Coast and into the Rockies. This will bring breezy westerly
winds across the higher terrain on Saturday, with lee troughing across the
plains allowing for breezy southerly winds developing through the late
morning and afternoon. Increasing orographic westerly flow will bring chances
of snow to the Northern and Central Mts Saturday night and Sunday, along
with windy to very windy conditions to all of south central and southeast
Colorado on Sunday. Current data supports high wind criteria across a majority
of south central and southeast Colorado with mixing to between h7-h6 leading
to strong/damaging gusts of 60 to 80 mph, strongest across the southeast mts
and southern I-25 Corridor. With that said, not confident enough to issue any
high wind highlights for Sunday at this time. However, with the expected winds,
warm and dry westerly downslope, and fuels deemed critical, I am confident of
Critical Fire Weather development across the southeast Plains on Sunday, and
have issued a Fire Weather Watch from 18Z Sun to 02Z Mon. As for temperatures,
highs in the 40s to lower 50s across the lower elevations on Saturday, give
way to much warmer temperatures in the mid 50s to mid 60s on Sunday.

Monday-Tuesday...Moderate to strong westerly flow with embedded short
waves remain progged across the region into early next week, leading
to continued breezy to windy conditions over the higher terrain and
continued chances of snow along the ContDvd. The passing short waves
look to bring surges of cooler air across the plains, as cool Canadian
surface high pressure builds across the Northern and Central High Plains
Monday and Tuesday. Stayed with current NBM data for temperatures and
pops at this time, though certainly could be cooler across the plains
on Tuesday, depending on how deep the cold air is, and the potential
for stratus to linger across the far southeast plains.

Wednesday-Thursday...Models diverge through the middle of the work week,
with the GFS keeping strong westerly flow in place with another short wave
translating through the flow on Wednesday. The EC, however, develops a deeper
trough digging across the Rockies on Wednesday, with sends a much stronger
cold front and develops widespread precipitation across eastern Colorado
on Wednesday. The Canadian solution and NBM data is in between the GFS and
EC solutions, and seems to be a reasonable compromise until details become
clearer.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1017 AM MST Fri Mar 3 2023

KALS...VFR conditions through the next 24 hours at the terminal.
Southwest winds will gusts near 25 to 30 kts this afternoon.

KCOS...VFR conditions this afternoon, with increasing mid and high
clouds. A cold front will bring rain and snow showers to the
terminal area late this afternoon and evening. Lowered CIGS and
wind gusts near 25 kts may be possible. Low stratus may be
possible late tonight into Saturday morning near 3 kft.

KPUB...VFR conditions through the next 24 hours. A cold front will
arrive by early evening, with winds near 15 kts possible out of
the north. Winds will weaken later this evening into Saturday
morning. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday morning through Sunday evening
for COZ226>237.

&&

SHORT TERM...HODANISH
LONG TERM...MW
AVIATION...MOZLEY
Hazardous weather outlook, Mar 3, 4:11 AM MST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
411 AM MST Fri Mar 3 2023

COZ058>089-093>099-041115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
411 AM MST Fri Mar 3 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Some light snow is possible over the central mountains from this
afternoon into the mid evening hours. One to three inches of snow
will be possible.

Snow showers will be possible over northern El Paso county from very
late this afternoon into the evening hours. Only a trace of snow is
anticipated at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing westerly flow across the region Saturday and Sunday
will bring chances of snow to the Continental Divide, especially
for the eastern Sawatch mountains north of Cottonwood Pass, which
could see several inches of snow through the day Sunday.

The increasing westerly flow may also bring strong and damaging
winds to southern Colorado on Sunday, with the strongest winds
across the southern Sangre de Cristo mountains into southern
portions of the I-25 Corridor. The strong winds, combined with dry
conditions and expected low relative humidity levels, will likely
produce critical fire weather conditions across the southeast
Colorado Plains on Sunday as well.

Moderate to strong westerly flow will continue into middle of
next week, keeping chances for snow across the Continental Divide,
as well as breezy to windy conditions over and near the higher
terrain and possible critical fire weather conditions across
portions of south central Colorado.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

34/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:44 AM MSTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more24 hr

Nearby

High Wind Watches in Colorado, 2023Every high wind watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.